Alert archive / Florida / Flash Flood Warnings in 2017

Flash Flood Warning 11, NWS Jacksonville, FL

September 11, 2017Clay County, Saint Johns County, Florida

NWS Jacksonville, FL issued this flash flood warning at Sep 11, 2017, 2:10 AM EDT for Clay County, Saint Johns County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 11, 2017, 2:10 AM EDT (06:10 UTC)
Expired
Sep 11, 2017, 5:15 AM EDT
In force
3 hr
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Flood severity
None

Counties Clay County, FL, Saint Johns County, FL

The radar

The Jacksonville radar (KJAX), 54 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 6.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2017-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2017-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 282 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
270 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
514 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
282 m²/s²
0-3 km storm-relative helicity
319 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted.

621 
WGUS52 KJAX 110610
FFWJAX
FLC019-109-110915-
/O.NEW.KJAX.FF.W.0011.170911T0610Z-170911T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jacksonville FL
210 AM EDT MON SEP 11 2017

The National Weather Service in Jacksonville has issued a

* Flash Flood Warning for...
  Central St. Johns County in northeastern Florida...
  East central Clay County in northeastern Florida...

* Until 515 AM EDT

* At 209 AM EDT, Doppler radar indicated heavy rain across the 
  warned area. Up to three inches of rain has already fallen east 
  of Green Cove Springs. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Fruit Cove, World Golf Village, Durbin, Vilano Beach and Guana
  River State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3010 8136 2991 8129 2994 8167 3006 8164
      3010 8161

$$

JACKSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 11:44 PM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Sep 10, 11:44 PM EDT, 2 hours 26 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jacksonville FL
1144 PM EDT Sun Sep 10 2017

.UPDATE...
Hurricane Irmas was moving just west of due north at 11 pm and was
located about 50 miles southeast of Tampa FL. The track forecast
was shifted a little eastward from earlier advisories. No changes
were made to the tropical storm and hurricane warnings currently
in effect for northeast FL and southeast GA. A large area of rain
and embedded rainbands will continue to produce heavy rainfall
through the night...with a threat of tornadoes primarily over the
east and southeast zones. Tornado watch is in effect for parts of
the area. Recent trends in the instability show little change in
the past 6 hours...and we continue to see some rotation in some of
the cells over the southeast portions of the area. With time, a
bit higher instability will be realized a bit further inland by
Monday morning. For the updates, we have bumped up winds in the
current forecast and kept rainfall amounts similar to prior
forecast.

&&

.AVIATION....IFR conditions prevail through Monday afternoon due
to heavy rainbands from Irma. MVFR is forecast to start by later
Monday afternoon as Irma moves into GA Monday evening.

&&

.MARINE...Tropical storm to hurricane force winds and extremely
high seas continue tonight. SAUF1 reported sustained winds of
53G64mph. Seas at area buoys were 15-20 ft. Hurricane warning is
in effect for area waters and tornado watch in effect as well.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  62  77  63  84 / 100 100  40  10
SSI  74  82  71  86 / 100 100  30  10
JAX  73  81  69  88 / 100 100  20  10
SGJ  75  84  72  88 / 100 100  20  10
GNV  72  79  69  87 / 100 100  20  10
OCF  73  80  70  88 / 100 100  20  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Monday evening for Alachua-Baker-
     Bradford-Clay-Coastal Duval-Coastal Nassau-Columbia-Flagler-
     Gilchrist-Hamilton-Inland Duval-Inland Nassau-Marion-Putnam-
     St. Johns-Suwannee-Union.

     Hurricane Warning for Alachua-Baker-Bradford-Clay-Coastal Duval-
     Coastal Nassau-Columbia-Flagler-Gilchrist-Hamilton-Inland
     Duval-Inland Nassau-Marion-Putnam-St. Johns-Suwannee-Union.

GA...Flash Flood Watch through Monday evening for Appling-Atkinson-
     Bacon-Brantley-Charlton-Clinch-Coastal Camden-Coastal Glynn-
     Coffee-Echols-Inland Camden-Inland Glynn-Jeff Davis-Pierce-
     Ware-Wayne.

     Tropical Storm Warning for Appling-Bacon-Brantley-Charlton-
     Coastal Camden-Coastal Glynn-Coffee-Inland Camden-Inland
     Glynn-Jeff Davis-Pierce-Ware-Wayne.

     Hurricane Watch for Coastal Camden-Coastal Glynn-Inland Camden-
     Inland Glynn.

     Hurricane Warning for Atkinson-Clinch-Echols.

AM...Hurricane Warning for Coastal waters from Altamaha Sound to
     Fernandina Beach FL out 20 NM-Coastal waters from
     Fernandina Beach to St. Augustine FL out 20 NM-Coastal
     waters from St. Augustine to Flagler Beach FL out 20 NM-
     Waters from Altamaha Sound GA to Fernandina Beach FL from
     20 to 60 NM-Waters from Fernandina Beach to St. Augustine
     FL from 20 to 60 NM-Waters from St. Augustine to Flagler
     Beach FL from 20 to 60 NM.

&&

Shashy/Kennedy/
Hazardous weather outlook, Sep 10, 6:09 AM EDT, 20 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Jacksonville FL
609 AM EDT Sun Sep 10 2017

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-101800-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
609 AM EDT Sun Sep 10 2017

This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.

Please refer to the Hurricane Local Statement for information
regarding the approach of major Hurricane Irma.

For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.

In the hours before

Local storm report, Sep 11, 1:24 AM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
124 AM EDT MON SEP 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     TROPICAL STORM   OCALA                   29.19N 82.13W
09/11/2017                   MARION             FL   EMERGENCY MNGR

            REPORT BY NWS EMPLOYEE AT MARION EOC OF TREES AND
            POWERLINES DOWNED OVER A ROAD AT INTERSECTION OF SE 50TH
            TERRACE AND SE 21ST STREET IN OCALA

&&

AK
Local storm report, Sep 11, 1:25 AM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
125 AM EDT MON SEP 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     TROPICAL STORM   4 WSW OCALA             29.17N 82.19W
09/11/2017                   Marion             FL   EMERGENCY MNGR

            REPORT OF A TREE DOWNED OVER A ROOF IN OCALA ON SW 41ST
            AVENUE.

&&

AK
Local storm report, Sep 11, 1:27 AM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
127 AM EDT MON SEP 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     TROPICAL STORM   4 ESE OCALA             29.16N 82.07W
09/11/2017                   Marion             FL   EMERGENCY MNGR

            REPORT OF TREES DOWN AND COMPLETELY BLOCKING ROAD ON SE
            50TH TERRACE.

&&

AK
Local storm report, Sep 11, 1:29 AM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
129 AM EDT MON SEP 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     TROPICAL STORM   10 SW SANTOS            28.99N 82.20W
09/11/2017                   Marion             FL   EMERGENCY MNGR

            REPORT OF TREES AND POWERLINES DOWN BY NWS EMPLOYEE AT
            MARION EOC.

&&

AK
Local storm report, Sep 11, 1:57 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
157 AM EDT MON SEP 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     HURRICANE        5 SW ST. AUGUSTINE      29.85N 81.39W
09/11/2017                   ST. JOHNS          FL   BROADCAST MEDIA

            ROOF BLOWN OFF A BARN AT THE 2500 BLOCK OF DEERWOOD LANE.
            REPORT RELAYED THROUGH MEDIA.

&&

ASHASHY
Local storm report, Sep 11, 2:08 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
208 AM EDT MON SEP 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     STORM SURGE      PALM COAST              29.57N 81.21W
09/11/2017  E2.00 FT         FLAGLER            FL   EMERGENCY MNGR

            SPOTTER REPORTED WATER JUST OVER 2 FEET OVER THE SEA WALL
            IN PALM COAST. REPORT RELAYED THROUGH EMA.

&&

ASHASHY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 8:06 PM EDTAreal Flood WarningJAXDuval, Nassau, Saint Johns3 hr
Sep 10, 8:09 PM EDTAreal Flood WarningJAXClay, Duval, Flagler, Putnam, Saint Johns3 hr
Sep 10, 8:10 PM EDTTornado WarningJAXFlagler, Saint Johns35 min
Sep 10, 8:38 PM EDTAreal Flood WarningJAXAlachua, Baker, Bradford, Clay, Duval, Putnam and 2 more3 hr
Sep 10, 8:44 PM EDTAreal Flood WarningJAXDuval, Nassau3 hr
Sep 10, 10:23 PM EDTFlash Flood WarningJAXDuval, Nassau3 hr
Sep 10, 10:56 PM EDTAreal Flood WarningJAXClay, Duval, Nassau, Saint Johns6 hr
Sep 11, 12:26 AM EDTAreal Flood WarningJAXAlachua, Bradford, Clay, Flagler, Marion, Putnam and 1 more3 hr
Sep 11, 12:38 AM EDTAreal Flood WarningJAXNassau6 hr
Sep 11, 12:49 AM EDTFlash Flood WarningJAXFlagler, Marion, Putnam, Saint Johns5 hr
Sep 11, 1:35 AM EDTFlash Flood WarningJAXClay, Flagler, Putnam, Saint Johns3 hr
Sep 11, 2:02 AM EDTTornado WarningJAXNassau28 min
Sep 11, 2:31 AM EDTFlash Flood WarningJAXClay, Duval, Nassau, Saint Johns3 hr
Sep 11, 2:34 AM EDTTornado WarningJAXNassau6 min
Sep 11, 2:41 AM EDTFlash Flood WarningJAXClay, Duval, Saint Johns3 hr
Sep 11, 3:36 AM EDTTornado WarningJAXDuval24 min
Sep 11, 4:10 AM EDTFlash Flood WarningJAXDuval, Nassau3 hr
Sep 11, 4:22 AM EDTAreal Flood AdvisoryJAXMarion3 hr
Sep 11, 4:38 AM EDTAreal Flood AdvisoryJAXAlachua, Bradford, Clay, Putnam3 hr
Sep 11, 5:08 AM EDTAreal Flood WarningJAXAlachua, Baker, Bradford, Columbia, Gilchrist, Union3 hr
Sep 11, 5:14 AM EDTFlash Flood WarningJAXNassau3 hr
Sep 11, 5:34 AM EDTFlash Flood WarningJAXClay, Duval, Nassau, Saint Johns3 hr
Sep 11, 6:15 AM EDTFlash Flood WarningJAXBaker, Bradford, Clay, Columbia, Duval, Union3 hr
Sep 11, 6:37 AM EDTAreal Flood WarningJAXColumbia, Hamilton, Suwannee3 hr
Sep 11, 6:45 AM EDTFlash Flood Warning EmergencyJAXDuval6 hr
Sep 11, 8:23 AM EDTAreal Flood WarningJAXClay, Duval, Nassau, Saint Johns3 hr
Sep 11, 9:06 AM EDTAreal Flood WarningJAXBaker, Bradford, Clay, Columbia, Duval, Union3 hr
Sep 11, 9:48 AM EDTRiver Flood WarningJAXColumbia, Gilchrist, Suwannee18 days
Sep 11, 12:19 PM EDTFlash Flood Warning EmergencyJAXClay, Duval, Putnam, Saint Johns6 hr
Sep 11, 5:11 PM EDTWind AdvisoryJAXBaker, Bradford, Duval, Flagler, Gilchrist, Nassau and 2 more5 hr
Sep 11, 5:18 PM EDTCoastal Flood WarningJAXDuval, Flagler, Nassau3 days
Sep 11, 5:18 PM EDTRip Current StatementJAXDuval, Flagler, Nassau27 hr
Sep 11, 5:18 PM EDTHigh Surf AdvisoryJAXDuval, Flagler, Nassau10 hr
Sep 11, 5:26 PM EDTSmall Craft AdvisoryJAX28 hr

Nearby

Flash Flood Warnings in Florida, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.